Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 96, NWS Cleveland, OH

December 29, 2008

NWS Cleveland, OH issued this small craft advisory at Dec 29, 2008, 9:20 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2008, 9:20 PM EST (02:20 UTC)
Expired
Dec 30, 2008, 3:51 AM EST
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WHUS71 KCLE 300220
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
920 PM EST MON DEC 29 2008

LEZ142-143-300900-
/O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/
/O.NEW.KCLE.SC.Y.0096.081230T0220Z-081230T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
920 PM EST MON DEC 29 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

WINDS HAVE DROPPED BELOW GALE FORCE FROM THE ISLANDS WEST. WEST
WINDS TO 30 KNOTS WILL DECREASE TO 10 TO 20 KNOTS BY LATE TONIGHT.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

LEZ162-163-300330-
/O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
920 PM EST MON DEC 29 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

THE WINDS HAVE DROPPED BELOW GALE FORCE FROM THE ISLANDS WEST. THE
30 KNOT WINDS ARE EXPECTED TO DECREASE TO 10 TO 20 KNOTS BY
MORNING AS HIGH PRESSURE BUILDS IN.

$$

LEZ061-144>149-164>169-300900-
/O.CON.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
920 PM EST MON DEC 29 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

WEST GALES TO 40 KNOTS WILL CONTINUE UNTIL LATE TONIGHT WHEN THE
WINDS DROP BELOW GALE FORCE. WINDS WILL CONTINUE TO DECREASE
DURING THE DAY TUESDAY AS HIGH PRESSURE MOVES OVER THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SHOULD STAY IN SAFE
HARBOR.

&&

$$
1 follow-up statement
593 
WHUS71 KCLE 300851
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
351 AM EST TUE DEC 30 2008

LEZ144>149-301500-
/O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/
/O.NEW.KCLE.SC.Y.0097.081230T0851Z-081230T1500Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
351 AM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

GUSTY WEST WINDS TO 30 KNOTS WILL CONTINUE THROUGH THE MORNING
HOURS. WINDS AND WAVES WILL QUICKLY SUBSIDE LATER THIS MORNING AS
HIGH PRESSURE SETTLES OVER THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO
PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-164>169-301000-
/O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
351 AM EST TUE DEC 30 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

GUSTY WEST WINDS TO 30 KNOTS WILL CONTINUE THIS MORNING BUT SHOULD
REMAIN BELOW GALE FORCE. WINDS WILL GRADUALLY SUBSIDE THROUGH THE
DAY TODAY AS HIGH PRESSURE SETTLES OVER THE LAKE. 

$$

LEZ142-143-301000-
/O.CAN.KCLE.SC.Y.0096.000000T0000Z-081230T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
351 AM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS WILL CONTINUE TO SUBSIDE TODAY AS HIGH PRESSURE SETTLES OVER
THE LAKE. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 6:56 PM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 29, 6:56 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
656 PM EST MON DEC 29 2008

.SYNOPSIS...
A FAST MOVING CLIPPER WILL MOVE ACROSS THE NORTHERN LAKES TONIGHT
AND TAKE A COLD FRONT ACROSS THE LOCAL AREA THIS EVENING. HIGH
PRESSURE IS FORECAST FOR TUESDAY FOLLOWED BY ANOTHER
CLIPPER...THIS ONE TAKING A MORE SOUTHERN ROUTE ACROSS NORTHERN
OHIO.  HIGH PRESSURE BUILDS IN FOR WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
CLIPPER MOVING ACROSS SUPERIOR THIS AFTERNOON WILL TAKE A COLD
FRONT ACROSS OUR AREA THIS EVENING. FIRST AND REALLY ONLY CONCERN
WITH THIS FRONT IS A BRIEF WINDOW OF GUSTY WINDS IN EXCESS OF 35
MPH. BEST CHANCES FOR MEETING ADVISORY CRITERIA OF 46 MPH WOULD BE
NORTHEAST COUNTIES AFTER LOOKING AT BUFKIT DATA AND SREF
PROBABILITIES. RUC AND LOCAL WRF DO HAVE THE CHANCE WEST TO
TOWARD TOLEDO BUT NOT CONFIDENT ENOUGH IN THIS MARGINAL ADVISORY
EVENT. UPSTREAM THERE ARE FEWER GUSTS TO CRITERIA...ALTHOUGH THIS
SYSTEM WILL DEEPEN. CENTRAL AND SOUTHERN AREAS WILL JUST BE ON THE
BREEZY SIDE TONIGHT. PRECIP AND MOISTURE STILL LOOK VERY LIMITED
AND HAVE MADE NO CHANGES TO THE POP FORECAST TONIGHT WHICH HAS
ONLY CHANCE POPS FOR PA COUNTIES. GUIDANCE POPS REALLY DROP OFF
AFTER 06Z. PRECIP WOULD BE SYNOPTIC AND VERY LIGHT. TROUGH
ELSEWHERE WILL BE MARKED BY WINDS AND A PERIOD OF CLOUDY SKIES.
TEMPS COMING DOWN TO THE MID 20S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
SHORT LIVED HIGH PRESSURE TUESDAY AND ALREADY TRANSITION TO NEXT
SYSTEM WILL TAKE PLACE. WARM AIR ADVECTION WILL ONGOING AND HAVE
TEMPS AGAIN REACHING TO AROUND 40.

NEXT CLIPPER WILL TAKE A MORE SOUTHERN TRACK THAN TONIGHTS AND
TODAYS MODELS NOW TAKE IT ACROSS NORTHERN OHIO INSTEAD OF ACROSS
THE LAKE. PREFERRED AREA FOR BEST ACCUMULATING SNOWS WOULD BE
NORTH OF THE TRACK OF THIS LOW...SO HAVE INCREASED POPS AND HAVE
SOME LIGHT ACCUMULATING SNOW FOR NORTHERN COUNTIES TUESDAY NIGHT.
LAKE EFFECT SNOW SHOWERS ON THE BACKSIDE OF THIS SYSTEM FOR
WEDNESDAY INTO WED EVENING...BUT HIGH PRESSURE RIDGE ACROSS
SNOWBELT BY THURSDAY MORNING. TEMPS WEDNESDAY WILL BE SUPPRESSED
BY COLD AIR ADVECTION IN THE 20S...POSSIBLY EVEN FALLING A FEW
DEGREES DURING THE DAY...AND TEENS LIKELY FOR WEDNESDAY NIGHT WITH
HIGH PRESSURE. BREEZY TUE NIGHT AND WED.

HIGH PRESSURE AND WARM AIR ADVECTION FOR THURSDAY. FAIR WEATHER
WITH TEMPS ATTEMPTING TO REACH THE FREEZING MARK MOST PLACES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FAST FLOW TO BRING A FEW RAPID FIRE SYSTEMS THROUGH THE FORECAST
AREA DURING THE EXTENDED PERIOD. BOTH GFS AND ECMWF SHOW A CLIPPER
SYSTEM MOVE TOWARD THE REGION LATE THURSDAY NIGHT INTO FRIDAY. AT
THIS TIME TEMPS APPEAR TO BE COLD ENOUGH FOR ALL SNOW. IT IS
POSSIBLE TO GET A MIX RAIN/SNOW IN THE SOUTH. BOTH MODELS SHOW A
TAP ON GULF MOISTURE IN ADVANCE OF THE SYSTEM. IT IS MOVING
QUICKLY BUT SHOULD HAVE ENOUGH MOISTURE TO DUMP A FEW INCHES OF
SNOW. LAKE EFFECT SNOW SHOWERS SHOULD DEVELOP FRIDAY NIGHT INTO
SATURDAY AS 850 MB TEMPS < -12 C MOVE OVER THE LAKES. ECMWF IS
MUCH MORE AGGRESSIVE WITH THE WRAP AROUND MOISTURE ON THE SYSTEM
WHICH WOULD INDICATE MORE WIDE SPREAD SNOW. BOTH MODELS SHOW A
MUCH WEAKER CLIPPER MOVING INTO THE REGION ON SUNDAY. SNOW SHOWERS
WILL REMAIN IN THE FORECAST FOR ALMOST ALL AREAS THIS WEEKEND WITH
HIGHER PROBABILITIES IN THE LAKE EFFECT AREAS.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
COLD FRONT NOW INTO TOL WILL PUSH SOUTH AND EAST OF THE AREA
BEFORE MIDNIGHT LOCAL. EXPECT CIGS OF BKN-OVC 2.5K-4.5K FT FOR
THIS EVENING. CLOUDS SHOULD SCATTER OUT TOWARD MIDNIGHT. EXPECT
WIND GUSTS INTO THE MID 30S...WITH WINDS SLOWLY DECREASING
AFTER FROPA.

EXPECT VFR CONDTIONS FOR THE MORNING PUSH. BUT CLOUDS WILL BE
THICKENING AND LOWERING THROUGH THE DAY AHEAD OF A LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS OHIO TUESDAY NIGHT.

MODELS MOVE A LOW PRESSURE SYSTEM ACROSS OHIO TUESDAY
NIGHT...ALTHOUGH THEY DIFFER ON THE EXACT TRACK AND TIMING OF THE
LOW. RIGHT NOW LOOKS LIKE SNOW TO DEVELOP TOWARD MIDNIGHT WITH ONE
OR 2 INCHES POSSIBLE BY DAYBREAK WEDNESDAY. LAKE EFFECT SNOW TO
DEVELOP WEDNESDAY AS 850 TEMPS DROP TO -18C. THIS LAKE EFFECT
EVENT WILL EFFFECT MOST OF NORTHEAST OHIO AND NOT BE CONFINED TO
THE SNOWBELT...SINCE THERE WILL BE A NORTHWESTERLY FLOW OFF THE
LAKE. EVENT WILL BE SHORT LIVED AS HIGH PRESSURE WILL MOVE ACROSS
THE AREA THURSDAY.

EXPECT MORE SNOW THURSDAY NIGHT AND FRIDAY. A COLD FRONT WILL
MOVE THROUGH THURSDAY NIGHT..THEN A SECOND MUCH COLDER FRONT WILL
PUSH THROUGH FRIDAY EVENING. GET A BREAK FROM THE SNOW DURING THE
WEEKEND AS HIGH PRESSURE MOVES ACROSS THE AREA SATURDAY.

&&

.MARINE...
A COLD FRONT WILL MOVE ACROSS THE LAKE THIS EVENING.  WINDS ARE
EXPECTED TO BECOME WEST TO NORTHWEST AND INCREASE TO LOW END GALES
BEHIND THIS FRONT.  HAVE DECIDED TO ADD WESTERN LAKE ERIE TO THE
GALE WARNING AS WELL.  WINDOW FOR THE GALES WILL BE RELATIVELY SHORT
LIVED...GENERALLY LESS THAN THREE HOURS.  WINDS SHOULD DIE DOWN
QUICKLY IN THE WEST AFTER MIDNIGHT.  SINCE THE STRONG WINDS WILL BE
SHORT LIVED LOW WATER LEVELS ARE NOT EXPECTED TO BE A PROBLEM IN THE
WESTERN BASIN.  DO EXPECT THE WINDS TO SHIFT SOME OF THE EXISTING
ICE FIELDS AROUND.  EAST TO SOUTHEAST FLOW WILL DEVELOP BY LATE
TUESDAY AHEAD OF THE NEXT STORM SYSTEM.  BY DAYBREAK WEDNESDAY WINDS
WILL BE MODERATE FROM THE NORTH TO NORTHWEST.  NO GALES WILL BE
NEEDED BUT SMALL CRAFT CONDITIONS LIKELY.  THINGS WILL QUIET DOWN
FOR THE MIDDLE PART OF THE WEEK.  ANOTHER STORM WILL PASS TO THE
NORTH AT THE END OF THE WEEK AND EXPECTING INCREASING S TO SW FLOW
LATE THURSDAY INTO FRIDAY.  WINDS WILL BECOME NW BEHIND ANOTHER COLD
FRONT BY THE START OF THE WEEKEND.  AS A SIDE NOTE...EXPECT OPEN
PORTIONS OF WESTERN LAKE ERIE TO REFREEZE THIS WEEK.  WATER TEMPS
JUST ABOVE FREEZING AND A COUPLE COLD NIGHTS SHOULD DO THE TRICK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR OHZ011>014-089.
PA...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 4 AM EST TUESDAY FOR LEZ061-142>149-162>169.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...GARNET
AVIATION...DJB
MARINE...KUBINA
Hazardous weather outlook, Dec 29, 3:42 PM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST MON DEC 29 2008

OHZ011>014-089-PAZ001>003-301300-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
342 PM EST MON DEC 29 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-301300-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
342 PM EST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-301300-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 PM EST MON DEC 29 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:51 AM ESTSmall Craft AdvisoryCLE6 hr
Dec 30, 3:16 PM ESTSmall Craft AdvisoryCLE37 hr

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.